Alert archive / North Dakota / Red Flag Warnings in 2006

Red Flag Warning 26, NWS Bismarck, ND

November 8, 200621 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Nov 8, 2006, 3:37 AM MST for 21 counties in North Dakota. It took effect at Nov 8, 2006, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 8, 2006, 3:37 AM MST (10:37 UTC)
In effect from
Nov 8, 2006, 11:00 AM MST
Expired
Nov 8, 2006, 5:00 PM MST
In force
6 hr
Issued by
NWS Bismarck, ND
All 21 counties

Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Mercer County, ND, Morton County, ND, Oliver County, ND, Sioux County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND

The radar

The Bismarck radar (KBIS), 43 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2006-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2006-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2091 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KBIS 081037
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
437 AM CST WED NOV 8 2006

...RED FLAG WARNING IN EFFECT FOR SOUTHERN NORTH DAKOTA FROM THE
MONTANA LINE TO THE JAMESTOWN AREA...

.AN INTENSE LOW PRESSURE SYSTEM OVER SOUTHERN SASKATCHEWAN EARLY
THIS MORNING WILL TRACK ACROSS SOUTHERN MANITOBA AND IS FORECAST
TO BE IN SOUTHWESTERN ONTARIO BY EVENING. AS THE LOW MOVES ACROSS
SOUTH CENTRAL CANADA...WEST TO NORTHWEST WINDS WILL INCREASE TO 30 TO
45 MPH THIS AFTERNOON ACROSS NORTH DAKOTA. TEMPERATURES ACROSS
SOUTHERN NORTH DAKOTA ARE EXPECTED TO BE IN THE 60S TO LOWER 70S
THIS AFTERNOON...WITH RELATIVE HUMIDITIES AROUND 25 PERCENT.

NDZ018>020-031>037-040>048-050-051-081845-
/O.NEW.KBIS.FW.W.0026.061108T1800Z-061109T0000Z/
DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
437 AM CST WED NOV 8 2006 /337 AM MST WED NOV 8 2006/

...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
6 PM CST /5 PM MST/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
6 PM CST /5 PM MST/ THIS AFTERNOON. 

FORECAST HIGH TEMPERATURES IN THE 60S TO LOWER 70S WITH DEWPOINT
TEMPERATURES FALLING INTO THE 20S THIS AFTERNOON WILL RESULT IN
MINIMUM RELATIVE HUMIDITIES OF AROUND 25 PERCENT. WEST WINDS ARE
EXPECTED TO INCREASE TO 25 TO 40 MPH THIS AFTERNOON OVER WESTERN
AND CENTRAL NORTH DAKOTA. EXTREMELY DRY PASTURE CONDITIONS IN
COMBINATION WITH GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE HAZARDOUS FIRE CONDITIONS. THE WINDS ARE EXPECTED TO
DECREASE BY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JV
2 follow-up statements
000 
WWUS83 KBIS 081708
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1108 AM CST WED NOV 8 2006

...RED FLAG WARNING IN EFFECT FOR SOUTHERN NORTH DAKOTA FROM THE
MONTANA LINE TO THE JAMESTOWN AREA...

.AN INTENSE LOW PRESSURE SYSTEM OVER SOUTHERN MANITOBA LATE THIS
MORNING...WILL MOVE TO SOUTHWESTERN ONTARIO BY EVENING. AS THE LOW
MOVES ACROSS SOUTH CENTRAL CANADA...WEST TO NORTHWEST WINDS WILL
INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON.
TEMPERATURES ACROSS SOUTHERN NORTH DAKOTA ARE EXPECTED TO BE IN
THE 60S TO LOWER 70S THIS AFTERNOON...WITH RELATIVE HUMIDITIES
AROUND 25 PERCENT.

NDZ018>020-031>037-040>048-050-051-090000-
/O.CON.KBIS.FW.W.0026.061108T1800Z-061109T0000Z/
DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
1108 AM CST WED NOV 8 2006 /1008 AM MST WED NOV 8 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS AFTERNOON...

FORECAST HIGH TEMPERATURES IN THE 60S TO LOWER 70S WITH DEWPOINT
TEMPERATURES FALLING INTO THE 20S THIS AFTERNOON WILL RESULT IN
MINIMUM RELATIVE HUMIDITIES OF AROUND 25 PERCENT. WEST WINDS ARE
EXPECTED TO INCREASE TO 25 TO 40 MPH THIS AFTERNOON OVER WESTERN
AND CENTRAL NORTH DAKOTA. EXTREMELY DRY PASTURE CONDITIONS IN
COMBINATION WITH GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE HAZARDOUS FIRE CONDITIONS. THE WINDS ARE EXPECTED TO
DECREASE BY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
TWH
000 
WWUS83 KBIS 082352
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
552 PM CST WED NOV 8 2006


NDZ018>020-031>037-040>048-050-051-090100-
/O.EXP.KBIS.FW.W.0026.000000T0000Z-061109T0000Z/
DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
552 PM CST WED NOV 8 2006 /452 PM MST WED NOV 8 2006/

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS
AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

NORTHWEST WINDS ARE DECREASING AND RELATIVE HUMIDITIES ARE ON THE
RISE. THEREFORE...THE POTENTIAL FOR SIGNIFICANT FIRE GROWTH HAS 
GREATLY DIMINISHED. GUSTY WINDS WILL CONTINUE THROUGH THE
REMAINDER OF THE EVENING HOURS. 


$$
JF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Nov 8, 2:55 AM MST, 42 minutes earlier.

Area forecast discussion, Nov 8, 2:55 AM MST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
355 AM CST WED NOV 8 2006

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...
FORECAST CONCERNS FOCUSED ON WINDS AND RELATIVE HUMIDITIES TODAY.
CURRENTLY...SURFACE LOW PRESSURE CENTER WAS OVER SOUTHERN
SASKATCHEWAN WITH GUSTY WEST WINDS ON ITS WEST SIDE. THIS HANDLED
WELL BY BOTH THE NAM AND GFS AND WILL FOLLOW A BLEND OF THE TWO
FOR DETAILS.

THE SURFACE LOW IS PROGGED TO MOVE EAST INTO SOUTHERN MANITOBA BY
NOON AND THE SURFACE PRESSURE GRADIENT TIGHTENS. THE STATE IS
POISED TO RECEIVE STRONG WEST TO NORTHWEST WINDS BEGINNING LATE
THIS MORNING AND CONTINUING THROUGHOUT THE AFTERNOON. BY EVENING
THE VIGOROUS SURFACE LOW ASSOCIATED WITH THE STRONG PRESSURE
GRADIENT IS PROGGED TO BE IN SOUTHWESTERN ONTARIO AND THE GRADIENT
RELAXES OVER THE STATE. COLD AIR RUSHES IN BEHIND THE LOW...ADDING
TO THE WIND MOMENTUM...AND A STRONG WEST TO EAST JET ALOFT WILL
REINFORCE THE NORTHWEST WINDS FOUND AT ALL LEVELS UP TO THE JET
STREAM. H850 VALUES ARE AT 45 TO 50 KNOTS ACROSS THE STATE THIS
AFTERNOON. WILL ISSUE WIND ADVISORY FOR ALL OF WESTERN AND CENTRAL
NORTH DAKOTA THIS AFTERNOON FOR WINDS OF 35 TO 45 MPH.

THE NEXT SYSTEM OF CONCERN IS THE LOW FORMING IN THE SOUTHERN
PLAINS BY THURSDAY MORNING AND MOVING EAST TO MISSOURI BY FRIDAY
MORNING. NORTH DAKOTA WILL MISS THE BULK OF THE PRECIPITATION
ASSOCIATED WITH THIS SYSTEM...WITH ONLY A SLIGHT CHANCE OF RAIN OR
SNOW OVER THE SOUTHERN COUNTIES.

.LONG TERM...SATURDAY THROUGH WEDNESDAY NIGHT
MAIN FOCUS OF LONG RANGE WILL BE ON UPPER LOW PROGGED OVER THE
NORTHERN PLAINS MONDAY THROUGH WEDNESDAY. THIS FEATURE HAS NOW BEEN
A FIXED FEATURE IN THE GFS FOR THE PAST 4 DAYS SO CONFIDENCE IS
INCREASING. CONSEQUENTLY IVE STARTED TO UP POPS DURING THAT TIME
FRAME. THE PRECIPITATION WILL FALL AS SNOW BASED ON PROGGED
THICKNESS.

&&

.FIRE WEATHER...
ALSO OF CONCERN IS TEMPERATURES IN THE 60S TO LOWER 70S WITH
MINIMUM RELATIVE HUMIDITIES OF 25 TO 30 PERCENT ACROSS SOUTHERN
COUNTIES. THIS COMBINED WITH VERY STRONG WINDS AND DRY VEGETATION
WILL CREATE AN ENVIRONMENT FOR EXPLOSIVE FIRE GROWTH SHOULD ANY
FIRES OCCUR. WILL ISSUE A RED FLAG WARNING FOR SOUTHERN
COUNTIES...MAINLY ON EITHER SIDE OF INTERSTATE 94 AND SOUTH
TOWARDS THE SOUTH DAKOTA BORDER.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5
PM MST/ THIS AFTERNOON FOR NDZ018>020-031>037-040>048-050-051.

WIND ADVISORY FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM
MST/ THIS AFTERNOON FOR NDZ001>005-009>013-017>023-025-031>037-
040>048-050-051.

&&

JV/RSL
Hazardous weather outlook, Nov 7, 4:36 AM MST, 23 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
536 AM CST TUE NOV 7 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-081145-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
536 AM CST TUE NOV 7 2006 /436 AM MST TUE NOV 7 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A POTENTIAL FOR A STORM SYSTEM TO DEVELOP OVER COLORADO
WEDNESDAY NIGHT...AND MOVE EAST INTO THE SOUTHERN PLAINS OF
OKLAHOMA AND KANSAS THURSDAY...BEFORE TURNING NORTHEAST TOWARDS
THE OHIO VALLEY ON FRIDAY. A MIX OF RAIN AND SNOW IS POSSIBLE
THROUGHOUT THE CENTRAL AND NORTHERN PLAINS THURSDAY AND FRIDAY.
CURRENT INDICATIONS ARE THAT SOUTHERN NORTH DAKOTA HAS A CHANCE OF
RAIN AND SNOW THURSDAY AND THURSDAY NIGHT. STAY TUNED FOR FURTHER
UPDATES REGARDING THE DEVELOPMENT OF THIS STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 3:03 AM MSTWind AdvisoryBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more14 hr

Nearby

Red Flag Warnings in North Dakota, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.